Hail, Sublette
- When
- July 24, 2:35 PM MST
- Where
- Sublette County, 6 mi S of Pinedale
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.783, -109.867
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 24, 1:16 PM MST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 216 PM MDT SUN JUL 24 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... INSTABILITY ON THE INCREASE THIS AFTERNOON ACROSS THE SOUTHEAST HALF OF THE STATE(SOUTHEAST OF GCC TO RKS LINE) AND ANOTHER AREA FEEDING INTO THE SOUTHWEST MOUNTAINS. IN RESPONSE...STORMS ARE FIRING IN THE SALT/WYOMING RANGES. OTHER STORMS ALONG THE UINTA RANGE NOT SHOWING SIGNS OF LIFTING NORTH INTO WYOMING WITH WEAK UPPER FLOW. COULD SEE ISOLATED STORMS DEVELOP IN A CORRIDOR FROM CPR TO RKS EARLY THIS EVENING WHERE WATER VAPOR IMAGERY SHOWING SUB TROPICAL MOISTURE PLUME HANGING ON. ALTHOUGH BEST CONCENTRATION OF STORMS EXPECTED TO DEVELOP JUST EAST OF AREA IN STRONGER INSTABILITY. HAVE REMOVED STORMS ELSEWHERE IN THE LOWER ELEVATIONS OF THE CENTRAL AND NORTH WITH AIRMASS REMAINING STABLE. MORE STORMS ARE ANTICIPATED LATER THIS EVENING IN THE FAR NORTHWEST MOUNTAINS AHEAD OF AN APPROACHING UPPER TROUGH. THIS TROUGH BECOMES FOCUS OF CONCERN EARLY IN THE WEEK. ASSOCIATED STRONG COLD FRONT WILL DROP SOUTH THROUGH NORTHERN AND INTO CENTRAL WYOMING BY EARLY MONDAY EVENING. SOME STRONG WINDS WITH FRONTAL PASSAGE EXPECTED WITH GOOD PRESSURE RISES. HAVE RAISED SPEEDS IN THE FAVORED AREAS OF JOHNSON COUNTY AND THE NORTHERN BIG HORN BASIN WITH G40 POTENTIAL. WITH INSTABILITY ALONG BOUNDARY AND FAVORED NORTHEAST UPSLOPE AND UPPER JET SUPPORT...HAVE INCREASED PRECIP CHANCES FOR AREAS EAST OF DIVIDE MONDAY AFTERNOON AND NIGHT. LINGERING INSTABILITY HANGS BACK INTO CENTRAL WYOMING TUESDAY SO HAVE KEPT MENTION OF STORMS. NOT SEEING ANY FIRE WEATHER CONCERNS MOST AREAS WITH INCREASING HUMIDITIES AND PRECIP CHANCES WITH THE WINDS BEHIND THE FRONT. SWEETWATER ZONES MAY HAVE TO BE WATCHED BY MONDAY AFTERNOON/EARLY EVENING. DRIER AIR EXPECTED TO NOSE INTO THIS AREA AHEAD OF APPROACHING FRONT ON GUSTY WESTERLY WINDS. RIGHT NOW...THINK IT MAY APPROACH RED FLAG CONDITIONS A FEW HOURS LATE IN THE DAY BUT RH AND WINDS TO STAY JUST BELOW CRITERIA. .LONG TERM...WEDNESDAY THROUGH SUNDAY... NW FLOW ALOFT WED AND DRY WEATHER WITH FAIRLY STABLE AIRMASS IN PLACE. HAD TO TRIM BACK HIGHS IN THE CENTRAL AND E ZONES BUT MODEST WARMING EXPECTED AFTER TUE HIGHS. A POSSIBLE SHORTWAVE CROSSES THROUGH NORTHERN ROCKIES THU PM/EVE. HAVE KEPT THE LOW POPS IN THE N ZONES. FRI-SUN WILL FEATURE THE UPPER HIGH SETTING BACK UP SOMEWHERE NEAR THE 4 CORNERS. EXACT POSITION WILL DICTATE HOW MUCH MID/HI LEVEL MOISTURE WILL INFILTRATE INTO FLOW AROUND THE HIGH. HAVE CHOSEN TO INCLUDE LOW POPS IN THE FAR WEST AND SOUTH ZONES EACH AFTERNOON AND NIGHTTIME HOURS. TOO FAR OUT TO DECIDE WHICH DAY WILL BE MORE FAVORABLE. TEMPS WARMING THU AND FRI WITH LITTLE CHANGE IN HIGHS EXPECTED FOR SAT/SUN. IT APPEARS THAT THE 100 DEGREE HEAT IS HELD AT BAY THIS GO ROUND AS 700MB TEMPS HOVER AROUND 16 DEG C AND NOT 20C. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FRIEDERS LONG TERM...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 741 AM MDT SUN JUL 24 2005 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 741 AM MDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER FAR NORTHERN AND SOUTHERN WYOMING. A FEW STRONGER STORMS WILL BE POSSIBLE ACROSS JOHNSON COUNTY AND EXTREME SOUTHERN WYOMING. THESE STORMS COULD PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...WINDS GUSTS OF 40 TO 50 MPH...AND DANGEROUS LIGHTNING. WITH HIGH TEMPERATURES IN THE 90S AND DRY CONDITIONS...OUTDOOR ENTHUSIASTS SHOULD DRINK LOTS OF WATER AND TRY TO REMAIN IN THE SHADE DURING THE HOTTEST TIME OF THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT COLD FRONT WILL MOVE INTO AREAS EAST OF THE DIVIDE ON MONDAY AND WILL AID IN SHOWER AND THUNDERSTORM DEVELOPMENT FOR AREAS EAST OF THE DIVIDE. A FEW STRONG STORMS WILL BE POSSIBLE WITH HEAVY RAINFALL...STRONG WINDS...HAIL AND FREQUENT LIGHTNING. A CONTINUED MONSOONAL FLOW OF MOISTURE WILL KEEP LATE DAY THUNDERSTORMS FIRING OVER SOUTHWEST WYOMING AS WELL. AFTERNOON TEMPERATURES WILL LIKELY COOL 15 TO 20 DEGREES BEHIND THE COLD FRONT MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIW
The Riverton/Lander radar (KRIW), 117 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463981, 5463979, 5463980, 5463982.